Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 536, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2011, 7:59 PM CDT for Carroll County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 7:59 PM CDT (00:59 UTC)
- Expired
- Oct 12, 2011, 8:33 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Carroll County, AR
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS54 KTSA 130059
SVRTSA
ARC015-130145-
/O.NEW.KTSA.SV.W.0536.111013T0059Z-111013T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED OCT 12 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 845 PM CDT
* AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF RUDD...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RULE...
RUDD...OSAGE AND CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3612 9330 3612 9338 3622 9362 3632 9358
3627 9329 3612 9329
TIME...MOT...LOC 0100Z 293DEG 21KT 3625 9353
$$3 follow-up statements
032
WWUS54 KTSA 130108
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED OCT 12 2011
ARC015-130145-
/O.CON.KTSA.SV.W.0536.000000T0000Z-111013T0145Z/
CARROLL AR-
808 PM CDT WED OCT 12 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN CARROLL COUNTY...
AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUDD...MOVING
SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CONNOR...
OSAGE...CARROLLTON AND DELMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3612 9338 3620 9354 3628 9350 3627 9329
3612 9329
TIME...MOT...LOC 0109Z 293DEG 21KT 3623 9347
$$415
WWUS54 KTSA 130125
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT WED OCT 12 2011
ARC015-130145-
/O.CON.KTSA.SV.W.0536.000000T0000Z-111013T0145Z/
CARROLL AR-
825 PM CDT WED OCT 12 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN CARROLL COUNTY...
AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELMAR...
MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3612 9338 3615 9343 3620 9338 3621 9329
3612 9329
TIME...MOT...LOC 0125Z 301DEG 28KT 3615 9333
$$982
WWUS54 KTSA 130133
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT WED OCT 12 2011
ARC015-130144-
/O.CAN.KTSA.SV.W.0536.000000T0000Z-111013T0145Z/
CARROLL AR-
833 PM CDT WED OCT 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3612 9338 3615 9343 3620 9338 3621 9329
3612 9329
TIME...MOT...LOC 0134Z 301DEG 28KT 3611 9326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 6:07 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 12, 6:07 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 607 PM CDT WED OCT 12 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... THUNDERSTORMS ONGOING IN NORTHWEST ARKANSAS MAY AFFECT THE VICINITY OF KXNA AND KFYV OVER THE NEXT COUPLE OF HOURS. AFTER THAT... VFR CONDITIONS WITH GENERALLY LIGHT WINDS AND CLEAR SKIES WILL PREVAIL AREAWIDE FOR THE REMAINDER OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 300 PM CDT WED OCT 12 2011/ DISCUSSION... COOL FRONT CURRENTLY MAKING ITS WAY THROUGH THE REGION...WITH THE MAIN WIND SHIFT/BOUNDARY LOCATED ACROSS THE NORTHWESTERN PART OF THE FORECAST AREA. MAIN CHANGES BEHIND THE BOUNDARY WILL BE A SHIFT TO NORTHWESTERLY WINDS...AN INCREASE IN WIND SPEED...AND A DECREASE IN DEW POINT. A SMALL CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON AND EVENING ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS PRIOR TO THE FRONT PASSING THROUGH THESE AREAS...WITH A RATHER LIMITED ATTENDANT SEVERE POTENTIAL. THE LATEST HRRR SEEMS TO SIDE WITH THE GFS TIMING ON THE EXIT OF THE REDEVELOPMENT...SO WILL SIDE CLOSER TO THE LOWER MAV GUIDANCE POPS IN THE 00-06Z TIME FRAME ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WILL LIKELY TIDY UP THE PRE-00Z POPS AND INCLUDE A PRE-FIRST PERIOD MENTION IN THE ZONES. THE LOWER DEW POINTS AND CONTINUED GUSTY NORTHERLY WINDS TOMORROW WILL INCREASE THE FIRE DANGER ACROSS THE REGION...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA WHERE TEMPERATURES WILL BE SLIGHTLY WARMER. TEMPERATURES ON FRIDAY WILL BE SOMEWHAT PROBLEMATIC...WITH ANOTHER WEAK BOUNDARY SET TO MOVE PARTIALLY THROUGH THE FORECAST AREA. THE 12Z ECMWF CAME IN CLOSER TO THE 12Z GFS THAN THE 12Z NAM...AND THEREFORE...THIS FORECAST WILL FAVOR A FASTER FRONTAL TIMING. THIS FRONT WILL BE DRY. STRONG SOUTH WINDS AND ATTENDANT WARM ADVECTION OVER THE WEEKEND WILL LEAD TO ABOVE NORMAL TEMPERATURES FOR MOST OF THE AREA...WITH THE WARMEST TEMPERATURES BEING SUNDAY AHEAD OF A STRONGER FRONTAL PASSAGE. THE AFOREMENTIONED FRONT WILL MOVE THROUGH THE AREA LATE MONDAY AND INTO TUESDAY...AND THERE ARE SOME QUESTIONS ABOUT THE AREAL COVERAGE OF THE PRECIPITATION THAT WILL BE ASSOCIATED WITH IT. WILL GO WITH SMALL POPS FOR MUCH OF THE AREA MONDAY AND MONDAY NIGHT. THERE IS LITTLE QUESTION...HOWEVER...THAT TEMPERATURES WILL BE WELL BELOW NORMAL FOR TUESDAY ONWARD. THE MIDDLE TO LATTER PORTION OF NEXT WEEK COULD FEATURE THE FIRST FREEZE CONDITIONS OF THE SEASON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Oct 12, 5:11 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT WED OCT 12 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 PM CDT WED OCT 12 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM ACROSS FAR NORTHWEST ARKANSAS AHEAD OF A COLD FRONT MOVING ACROSS THE AREA. COLD AIR ALOFT WILL RESULT IN ENOUGH INSTABILITY FOR A FEW OF THE STORMS TO POSSIBLY PRODUCE MARGINALLY SEVERE HAIL. THE SEVERE WEATHER THREAT WILL END SHORTLY AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN FAR NORTHWEST ARKANSAS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER COLD FRONT IS EXPECTED TO AFFECT THE REGION EARLY NEXT WEEK. IF MOISTURE QUALITY IS GOOD ENOUGH...THERE WILL BE A CHANCE OF THUNDERSTORMS IN ASSOCIATION WITH THE FRONT MONDAY AND MONDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 12, 6:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT WED OCT 12 2011
ARZ001-130030-
BENTON AR-
653 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON
AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HILL TOP...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARFIELD
AND GATEWAY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3634 9387 3650 9409 3650 9408 3650 9387
3639 9387 3638 9388 3637 9387
TIME...MOT...LOC 2353Z 301DEG 17KT 3651 9400Local storm report, Oct 12, 6:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT WED OCT 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NE BEAVER 36.49N 93.74W
10/12/2011 E1.00 INCH CARROLL AR TRAINED SPOTTER
REPORTED AT HOLIDAY ISLAND
&&
BASSpecial weather statement, Oct 12, 7:01 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT WED OCT 12 2011
ARZ002-130030-
CARROLL AR-
701 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL
AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
CONNOR...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OSAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3611 9331 3612 9342 3618 9351 3628 9343
3623 9329 3613 9329
TIME...MOT...LOC 0001Z 307DEG 19KT 3620 9342Special weather statement, Oct 12, 7:21 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT WED OCT 12 2011
ARZ002-130045-
CARROLL AR-
721 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GREEN
FOREST...MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RULE...
OSAGE AND CARROLLTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3612 9330 3612 9334 3631 9361 3645 9347
3634 9328 3612 9329
TIME...MOT...LOC 0021Z 309DEG 37KT 3632 9345Special weather statement, Oct 12, 7:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT WED OCT 12 2011
ARZ002-130115-
CARROLL AR-
740 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL
AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF CARROLLTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DELMAR...
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3612 9330 3611 9335 3621 9349 3635 9336
3631 9329 3612 9329
TIME...MOT...LOC 0040Z 306DEG 23KT 3623 9334Special weather statement, Oct 12, 7:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT WED OCT 12 2011
ARZ002-011-130115-
CARROLL AR-MADISON AR-
750 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHEASTERN MADISON
AT 750 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
ROCKHOUSE...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RULE...
RUDD...CARROLLTON AND OSAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3612 9330 3612 9347 3610 9347 3624 9376
3640 9366 3628 9329 3612 9329
TIME...MOT...LOC 0050Z 297DEG 22KT 3628 9361The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:01 PM CDT | Special Weather Statement | TSA | Carroll | 29 min |
| Oct 12, 7:21 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Oct 12, 7:40 PM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Oct 12, 7:50 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.